Connect with others who understand.

sign up log in
About MyDepressionTeam

Anyone Experiencing Side Effects Of Long Term Use Of Psych Medication, Such As Confusion, Forgetfulness, Etc.

Anyone Experiencing Side Effects Of Long Term Use Of Psych Medication, Such As Confusion, Forgetfulness, Etc.

Just wondering if that's the cause...psych meds. I've been on them (many different ones) for nearly 20 years for major depressive disorder and anxiety. I am 40 years old and the last couple years have seemed cloudy for me. I am definitely not as sharp as I used to be! Currently on Viibryd, Abilify and Provigil. Thank you in advance!

A MyDepressionTeam Member said:

I have been on 10 mg of escitalopram and periodically take mirtazapine (7.5 mg) to have help with sleep. When I look back to the first moment an SSRI was prescribed (22 years ago), I wouldn't go on medication. I feel like I have to hide having anxiety & depression from my employer. Although, it definitely affects my ability to retain information. Working in a detailed job is difficult and I often feel like an imposter. One day, it is my hope, that we will have better treatment options. In November, last year, I tried to slowly ween off medication. Very slowly. But, just cannot do it. After getting back on Meds, the positive effects are only temporary. So, do you just keep ramping up the dosage? I am not comfortable with that. Trying working out instead of a medication increase. I won’t ramble on, but just know that I feel your pain. Maybe one day there will be a DNA type of injection (similiar to allergy shots). 😂 Doesn’t hurt to dream!!!! Peace~

edited, originally posted about 2 years ago
A MyDepressionTeam Member said:

I'm going on 20yrs myself I'm 41yr old female. I have the worst memory of anyone I know. I've wondered about the medications long term effects as well, but I can't handle the lows I get without medication. I feel pretty stupid more often than not, I know I'm smartish, but there's times you can't tell. I guess it's just another price we get to pay. Your not alone.

posted about 2 years ago
A MyDepressionTeam Member said:

Effexor is one of those drugs you can’t just stop, side effects are awful, after my mental breakdown (took bottle of Xanax and half bottle of Benadryl) the md took away the Effexor I cried at every commercial on tv, was off Med for one week, they finally gave it back at half the dose and I felt even again. My break was over my husband had an affair with a hooker that got pregnant yup he was the daddy! Don’t remember much about being in ICU...after therapy I’m better but still have flashbacks btw hooker lost custody of child grandmother is fostering child, believe it or not this sweet child is my heart! I guess things happen for a reason, I should have died that day, guess God has other plans for me!

posted over 1 year ago
A MyDepressionTeam Member said:

Yes, ever since I was diagnosed with BP and put all all kinds of meds. It was crazy, and it’s takes so long to find the right one and it yet there are still some kind of side effect. It’s either I just deal with the least amount of side effects or go nuts being BP. Yes, I get a lack of concentration and forgetfulness on my meds. But, I’d rather be like that then not on any meds for my BP. My Dad is 85 yrs old and was having a real hard time, cause he got diagnosed with short term dementia. My mom put him on CBD oil and for 1 month he started getting his memory back. His doing well and he can keep a conversation going. I am thinking of adding CBD oil in the near future. Might be better then all these meds I’m on now.

posted over 1 year ago
A MyDepressionTeam Member said:

@A MyDepressionTeam Member
I also take Effexor XR, 300 mg daily, and I read your comment about side effects with some alarm. I have been taking it currently for over 9 years myself. This year my memory has really gotten worse, long and short term. Trouble with the long term is new. Recently because of a prescribing error I had to go 5 days without any. I was nuts and it took a few days to get back on track. I also take Abilify, 10 mg, which really helped when I was still down a few years ago. The first week I took that, I got the giggles several times. As I was suicidal and have panic attacks also, the idea of getting off the Effexor has kept me taking it. I've actually wondered if it would be more difficult to get off of now after the recent 5 days without experience. I previously took Effexor in the med 1990's and weaned myself off.

Also I am about to move from the south to the north next week. On Tuesday I see my doctor for refills. With all the changes I'll be going through as it is, I don't know about trying to get off Effexor right now. Medical marijuana is legal where I am moving to, maybe that would help me get off the Effexor. I have a friend that got off all pharmaceuticals with the help of cannabis. She says it was hard as hell. Until I have marijuana prescribed I'll have to keep taking the Effexor.

So sorry you are going through a rough time with it. Thanks for speaking up and giving me good food for thought. I'm adding you to my team!

posted over 1 year ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in